Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 35, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 6, 2019, 1:51 AM CDT for Bates County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2019, 1:51 AM CDT (06:51 UTC)
- Expired
- Jun 6, 2019, 4:32 AM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 62 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 6.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1777 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
249 WGUS53 KEAX 060651 FFWEAX MOC013-060945- /O.NEW.KEAX.FF.W.0035.190606T0651Z-190606T0945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Kansas City/Pleasant Hill MO 151 AM CDT Thu Jun 6 2019 The National Weather Service in Pleasant Hill has issued a * Flash Flood Warning for... Central Bates County in west central Missouri... * Until 445 AM CDT. * At 150 AM CDT, local law enforcement in Butler reported thunderstorms producing heavy rain which had resulted in multiple road closers early this morning in the city of Butler. * Some locations that will experience flooding include... Butler, Adrian, Rich Hill, Foster and Passaic. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 3841 9436 3834 9417 3806 9430 3806 9458 $$ Cutter
1 follow-up statement
426 WGUS73 KEAX 060932 FFSEAX Flash Flood Statement National Weather Service Kansas City/Pleasant Hill MO 432 AM CDT Thu Jun 6 2019 MOC013-060941- /O.CAN.KEAX.FF.W.0035.000000T0000Z-190606T0945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bates MO- 432 AM CDT Thu Jun 6 2019 ...THE FLASH FLOOD WARNING FOR CENTRAL BATES COUNTY IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3841 9436 3834 9417 3806 9430 3806 9458 $$ Cutter
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 11:44 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 5, 11:44 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1144 PM CDT Wed Jun 5 2019 .Discussion... Issued at 245 PM CDT WED JUN 5 2019 A weak boundary has moved into northern Missouri this afternoon. Satellite imagery shows cumulus converging in our northern couple of tiers of counties. As of 19Z, cumulus is becoming congested and taller. Thunderstorms are expected develop in northern Missouri in this convergence zone. There is a strip of marginally supportive shear in this area so there may be some severe storms as well. Regardless, very high CAPE will be supportive of large hail and damaging winds. The hail threat should be mainly with the initial strong updrafts. Damaging winds will become the main threat, either from microbursts, or as storms congeal into a line or two and produce straight-line winds. Storms should generally drift south- southeastward with time as 1) the front moves southward, and 2) any cold pool forces new development south-southeastward. Storms may persist into the evening hours, especially if any cold pool organization can occur and build southward with time. More isolated to scattered thunderstorms are expected tomorrow, mainly across the southern half of the forecast area. Forecast soundings show a very unstable airmass over the region. Again, shear will be weak so we'll be looking at mesoscale driven features to key in on. Storms may linger well into the evening hours, like today, especially if any strong cold pool is established and storms develop on the leading edge of the colder air. For Friday and through the weekend, the upper low that has been sitting over the southwestern US will move eastward and spread rain/storms over the southern Plains and southern Missouri. This may spread into spread into the southern portions of the forecast area Friday. By Saturday, that upper system will have moved far enough way that the chances for precipitation will decrease. Sunday looks dry for most, if not all, of the forecast area. Temperatures will be cooler through the weekend as cooler air settles into the region on the backside of the upper low with a ridge of high pressure nosing into the region. && .Aviation...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1144 PM CDT WED JUN 5 2019 Earlier thunderstorms associated with west/east boundary over central Missouri have remained south and east of all TAF locations and should slowly dissipate by 08Z. Otherwise, VFR conditions should prevail through the rest of the morning and into the early afternoon when the next round of scattered thunderstorms develops across eastern Kansas and Western Missouri. Winds will remain from the east to southeast 6-12kts. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...Leighton/Otto
Hazardous weather outlook, Jun 5, 4:20 AM CDT, 21 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 420 AM CDT Wed Jun 5 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-060930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 420 AM CDT Wed Jun 5 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected to develop across the area this afternoon into the evening. Strong wind gusts and large hail are possible where storms do develop, though coverage will generally be isolated, with the exception of central to eastern Missouri. Heavy rainfall is likely within storms and localized flash flooding is possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional heavy rainfall is expected off and on throughout the week, and flash flooding remains a concern through Saturday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 5, 10:06 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1006 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM TSTM WND DMG 1 E KNOB NOSTER 38.77N 93.54W
06/05/2019 JOHNSON MO PUBLIC
MPING REPORT OF 1 INCH TREE LIMB DOWN, ALONG
WITH MINOR ROOF DAMAGE. LIKELY SUB-SEVERE
WINDS.
&&Special weather statement, Jun 5, 10:24 PM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1024 PM CDT Wed Jun 5 2019
MOZ037-043-060400-
Cass MO-Jackson MO-
1024 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CASS AND SOUTH CENTRAL
JACKSON COUNTIES UNTIL 1100 PM CDT...
At 1024 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Winnebago, or near Pleasant Hill, moving northeast at 15 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lee's Summit, Grandview, Belton, Raymore, Pleasant Hill, Greenwood,
Peculiar, Lake Lotawana, Lake Winnebago, Lone Jack, Baldwin Park and
Strasburg.
LAT...LON 3867 9446 3886 9454 3894 9424 3877 9412
3873 9412
TIME...MOT...LOC 0324Z 245DEG 15KT 3879 9435
LeightonThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:29 PM CDT | Special Weather Statement | EAX | Livingston | 46 min |
| Jun 5, 7:31 PM CDT | Special Weather Statement | EAX | DeKalb | 44 min |
| Jun 5, 10:24 PM CDT | Special Weather Statement | EAX | Cass | 36 min |
| Jun 6, 5:35 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 37 hr |
| Jun 6, 11:14 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 41 hr |
| Jun 6, 6:04 PM CDT | Special Weather Statement | EAX | Schuyler | 26 min |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.